Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 27, 2001, 11:19 AM CDT for Johnston County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 11:19 AM CDT (16:19 UTC)
- Expired
- Jun 27, 2001, 2:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnston County, OK
The radar
The Norman radar (KTLX), 131 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 4.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1226 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 271620 FFWOKC OKC069-271915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 1119 AM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 215 PM CDT * AT 1119 AM CDT...DOPPLER RADAR DETECTED THAT NEARLY 4 INCHES OF RAIN HAD FALLEN IN TISHOMINGO THIS MORNING. ADDITIONAL THUNDERSTORMS COULD PRODUCE ANOTHER 1 TO 3 INCHES OF RAIN BEFORE ENDING THIS AFTERNOON. * LOCATIONS IN THE WARNING INCLUDE RAVIA...REAGAN AND TISHOMINGO DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3419 9686 3418 9662 3431 9655 3436 9678 JAMES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 10:52 AM CDT, 27 minutes earlier.
Area forecast discussion, Jun 27, 10:52 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1052 AM CDT WED JUN 27 2001 THIN BAND OF STRONG TO OCCASIONALLY SEVERE CONVECTION CONTINUES MAINLY EAST OF I-35 THIS MORNING. RUC SHOWS WAA WEAKENING THIS MORNING AS WINDS BACK WITH BEST AREA OF CONTINUED DEVELOPMENT ACROSS SOUTHEAST COUNTIES. CLOUDS AND RAIN WILL KEEP AFTERNOON HIGHS LOWER THAN GOING FORECAST AND WILL ALSO HELP IN MORE DEVELOPMENT THIS AFTERNOON. .OUN... OK...NONE. TX...NONE. 6
In the hours before
Special weather statement, Jun 27, 7:00 AM CDT, 4 hours 19 minutes before
OKZ004>048-050>052-TXZ083>090-271430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT WED JUN 27 2001 NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT ACROSS WESTERN...CENTRAL OR SOUTHEAST OKLAHOMA...OR WESTERN NORTH TEXAS. SCATTERED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS ALL BUT EXTREME WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS TODAY AND TONIGHT...AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES TOWARD THE REGION FROM THE MID MISSISSIPPI RIVER VALLEY. WITH ONLY MARGINAL INSTABILITY AND WEAK VERTICAL WIND SHEAR...NO ORGANIZED SEVERE THUNDERSTORM ACTIVITY IS EXPECTED THROUGH TONIGHT...ALTHOUGH SOME OF THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND STRONG WIND GUSTS. ON THURSDAY...THUNDERSTORM CHANCES WILL INCREASE...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. AS THE UPPER LEVEL STORM SYSTEM MOVES CLOSER...COOLING OF THE MID AND UPPER LEVELS OF THE ATMOSPHERE AND SLIGHTLY HIGHER WIND SHEAR VALUES WILL RESULT IN AN INCREASED THREAT FOR SEVERE THUNDERSTORMS. THE LATEST NUMERICAL MODEL DATA SUGGESTS THAT ISOLATED SUPERCELLS WILL BE POSSIBLE THURSDAY AS WIND SPEEDS INCREASE AND THE VERTICAL WIND PROFILE REMAINS STRONGLY VEERED. IF THIS SCENARIO HOLDS TRUE...LARGE HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREATS. ALTHOUGH NO SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT...IT MAY BE NECESSARY ON THURSDAY AS THE SEVERE WEATHER THREAT IS EXPECTED TO INCREASE. STAY TUNED TO NOAA WEATHER RADIO...AMATEUR RADIO NETS...OR YOUR FAVORITE TV AND RADIO STATIONS FOR THE LATEST STATEMENTS AND FORECASTS. 11
Local storm report, Jun 27, 10:10 AM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1010 AM CDT WED JUN 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1001 AM 8 S CHOCTAW OK 1.00 INCH HAIL
06/27/01 OKLAHOMA STORM SPOTTER
CWLocal storm report, Jun 27, 10:25 AM CDT, 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CDT WED JUN 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0946 AM P.O. IN CONNERVILLE OK .88 INCH HAIL
06/27/01 JOHNSTON PUBLIC REPORT
0945 AM 1 S NEWALLA OK 1.75 INCH HAIL
06/27/01 OKLAHOMA PUBLIC REPORT
CWLocal storm report, Jun 27, 10:31 AM CDT, 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1031 AM CDT WED JUN 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 AM 1 E CHOCTAW OK 1.00 INCH HAIL
06/27/01 OKLAHOMA RPT BY FIRE DPT.
CWLocal storm report, Jun 27, 10:44 AM CDT, 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1044 AM CDT WED JUN 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1044 AM P.D. IN TISHOMINGO OK .75 INCH HAIL
06/27/01 JOHNSTON
CWLocal storm report, Jun 27, 11:12 AM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CDT WED JUN 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1110 AM IN CHOCTAW OK 1.00 INCH HAIL
06/27/01 OKLAHOMA BY PUBLIC
1112 AM 1/2 MI S I-240 ON PEEBLY OK FLOODING
06/27/01 OKLAHOMA FLOODING ACROSS ROAD. ROAD
INPASSABLE. BY NWS
EMPLOYEE.
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:10 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 50 min |
| Jun 27, 9:43 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 47 min |
| Jun 27, 9:57 AM CDT | Flash Flood Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 3 hr |
| Jun 27, 10:01 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 44 min |
| Jun 27, 10:38 AM CDT | Severe Thunderstorm Warning | OUN | Johnston | 52 min |
| Jun 27, 11:08 AM CDT | Severe Thunderstorm Warning | OUN | Logan | 52 min |
| Jun 27, 11:12 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 48 min |
| Jun 27, 11:16 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 59 min |
| Jun 27, 12:11 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 49 min |
| Jun 27, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 25 min |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.